arava (leflnomide)side effects

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Xuxan
New Member


Date Joined Mar 2008
Total Posts : 3
   Posted 3/22/2008 12:03 PM (GMT -7)   
Since starting leflunomide I am severely fatigued, very little energy. I sleep ( due to fatigue) 17-19 hours daily. Also very weak. I itch but have not broken out yet. Anyone else with problems? I am taking 10.mg daily to increase to 20mg. sad confused

Gentry
New Member


Date Joined Jun 2007
Total Posts : 8
   Posted 3/22/2008 7:35 PM (GMT -7)   
Just wanted to response to you.  I have just started Arava and take 10mg.  It has been about 2 weeks.  I also take a Humira shot every other week.  I was on Methrotrexate with the Humira but got off of Methx. due to some pulmonary problems that we thought might be related to Methx.  After about a month, doctor said I needed Arave with humira to hlep with some of the flair ups I stated having.  It seems to be alot like Methx. which brings on fatigue.  I too have some kind of skin rash which I have seen a detertologist for and I use a cortisone creme.  If I remember, my rash started before I started taking Arava.  Although who knows, it may be making it worse since it has not gone away.  It has been about two months now.  I also use Eucerin Calming creme and itch cream to get my skin real moist. It is weird because I will be fine and then start itching on my arm and little bumps appear.  If I use the creme, it usually stops and goes away.  But, this goes on all day in different places, ie: legs, back etc.  Still not sure if it is all related.  It just seems like one thing leads to another with this RA and different med's.  Don't know that I offered alot of help, but wish you well. :-)

Xuxan
New Member


Date Joined Mar 2008
Total Posts : 3
   Posted 3/25/2008 9:16 AM (GMT -7)   
Thanks Gentry for you input.
I stopped taking the Arava/leflunomide due to side effects [extreme fatigue; extreme weakness (barely move); dizzyness; absolutely NO appetite/could not eat; frequent and long lasting chills; painful throat; strong reflux; stomach pains; back pain; extreme and almost constant all-over itching (I was clawing myself) and shortness of breath]. My rheumatologist prescribed co to remove the leflunomide from my body. It had serious adverse reactions with my liver. I would suggest to anyone with adverse reactions to research to see if liver involved. The itching definitely telltale sign as is stomach pain, fatigue and/or weakness.
I've about decided to "go it alone-or without" meds other than celebrex and periodic prednisone for my RA. I have had SO MANY problems with all other meds ( haven't had Humira or Orencia) but am litteraly afraid for my life (liver damage is very dangerous) to try others. May end up in wheel chair but would rather be there with some energy and interest in life than stay in be 20 or more hours a day, sleeping most of them
This not exactly encouraging--but IS for me.
Thanks again for reply and best of luck with meds and RA.
Xuxan

Xuxan
New Member


Date Joined Mar 2008
Total Posts : 3
   Posted 3/25/2008 9:37 AM (GMT -7)   
Gentry,
The med my Rheumatologist prescribed is CHOLESTYRAMINE. This removes various substances from liver by "cleansing" bile. Anyone interested can google it.

Sorry my first reply didn't include complete name! redface
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 1:09 AM (GMT -7)
There are a total of 2,733,392 posts in 301,111 threads.
View Active Threads


Who's Online
This forum has 151251 registered members. Please welcome our newest member, Danann.
206 Guest(s), 0 Registered Member(s) are currently online.  Details



Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer